I got ultherapy 2 weeks ago. After that I got severe neck problems, I had took Ibruprofen now and then with no help. So, my doctor told me to use steroid medicine (Methyprednisolone 4mg) for my neck problems ( for 7 days ). I've heard it will reduce the effectiveness of ulthera. Is it true? Should I avoid using it for a good result from ulthera (I can try to go back to Ibrupofen if it is better for ulthera).
Can I Take a Steroid Medicine (Methyprednisolone) After Ulthera?
Doctor Answers (5)
Steroids may decrease the amount of collagen production that is formed after Ultherapy facial lifting
Ultherapy helps induce new collagen production which can help tighten and lift tissues. Corticosteroids for other diseases, may inhibit new collagen production and might decrease the clinical response to Ultherapy but I'm not aware of clinical study results. I'm not aware this has been studied. If you need to take the corticosteroid then do so but worry about the end result of the corticosteroid treatment later. Anti-inflammatory agents such as Motrin (Ibuprofen, Advil) can cause the same problems. So if you can avoid the steroid and the nonsteroidal antiinflammatory agents, you're so much better off.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs
Web reference: http://www.thenyac.com/ultherapy/index.html
Steroid Prescition and Ulthera?
As you can see there is some discrepancy in whether doctors think this is a problem or not. The reason why this is so is that there are no good studies published that show this one way or the other. There is a theoretical risk of decreased amount of collagen fiber formation and tightening because steroids alone cause this in normal tissue when used over a long period of time It also reduced inflammation (which is why your doctor prescribed it in the first place) and this theoretically can also impact the ultera result. However, this has not been proven after Ulthera treatment. The main answer, unfortunately is that we don't really know. However, given the fact that we do not know, there is probably little risk is any, otherwise we would see commonly poor results with steroid therapy.
Pablo Prichard, MD
Anti-inflammatory medication after Ultherapy for brow, face and neck lifting
While there is some theoretical concern that the efficacy of Ulthera treatment may be impacted by anti-inflammatory medication such as systemic steroid, there is no published clinical report to support such theory. In addition, Ulthera's mechanism of action is not just inflammatory related as there often is skin and muscle retraction and lifting that can be seen immediately after the Ulthera treatment. As one of the busiest Ultherapy center in the San Francisco Bay Area, we have not seen any demonstrable difference in patients who needed to take a variety of anti-inflammatory medications shortly after Ultherapy treatment.
Web reference: http://www.FaceUpLifting.com
You might also like...
Taking steroids for a brief period after Ulthera has a theoretical risk of decreasing the effectiveness of Ulthera
Although there are no studies, and it would be very difficult to do a study, there is the feeling amongst some doctors that anti-inflamatories after Ulthera can decrease it's effectiveness. This is based on the fact that you need the inflamatory factors to produce the collagen and tissue tightening. This would include steroids, motrin, advil, aspirin, but not tylenol. If they can be avoided, it's advisable but not absolutely. This is a gray area, so don't worry too much about it.
Systemic steroids are not contraindicated for Ulthera
I am not sure where you heard this about steroids, but they are not contraindicated when treated with Ulthera. Now, if you are on chronic steroid suppression for many months to years there can be thinning of the dermis and breakdown of collagen and connective tissue. But for short treatment courses I don't see any problem with it. I was unable to find anything in the medical literature. If you are using methylprednisolone for a week or so you will be fine.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.